The quadratic fields with discriminant divisible by exactly two primes and with “narrow” class number divisible by 8. (English) Zbl 1071.11060

The author considers quadratic fields \(K\) with discriminants having two prime divisors, and gives an elementary proof of sufficient and necessary conditions for divisibility of the narrow class number of \(K\) by \(8\).


11R11 Quadratic extensions
11R29 Class numbers, class groups, discriminants
Full Text: DOI


[1] Barrucand, P., and Cohn, H.: Notes on primes of type \(x^2+32y^2\), class number, and residuacity. J. Reine Angew. Math., 238 , 67-70 (1969). · Zbl 0207.36202 · doi:10.1515/crll.1969.238.67
[2] Basilla, J. M.: Doctoral Thesis. Sophia University. (Preprint).
[3] Basilla, J. M., and Wada, H.: On efficient computation of the \(2\)-parts of the ideal class groups of quadratic fields. Proc. Japan Acad., 80A , 191-193 (2004). · Zbl 1078.11063 · doi:10.3792/pjaa.80.191
[4] Hasse, H.: An algorithm for determining the structure of the 2-Sylow-subgroups of the divisor class group of a quadratic number field. Symposia Mathematica (Convegno di Strutture in Corpi Algebrici, INDAM, Roma 1973), vol.,XV, Academic Press, London, pp. 341-352 (1975). · Zbl 0342.12003
[5] Ireland, K., and Rosen, M.: A Classical Introduction to Modern Number Theory. 2nd ed. Grad. Texts in Math., 84, Springer-Verlag, New York, pp. 64, 272-275 (1990). · Zbl 0712.11001
[6] Kaplan, P.: Divisibilité par 8 du nombre des classes des corps quadratiques dont le 2-groupe des classes est cyclique, et réciprocité biquadratique. J. Math. Soc. Japan, 25 , 596-608 (1973). · Zbl 0276.12006 · doi:10.2969/jmsj/02540596
[7] Nemenzo, F. R.: On a Theorem of Scholz on the class number of quadratic fields. Proc. Japan Acad., 80A , 9-11 (2004). · Zbl 1062.11071 · doi:10.3792/pjaa.80.9
[8] Nemenzo, F., and Wada, H.: An elementary proof of Gauss’ genus theorem. Proc. Japan Acad., 68A , 94-95 (1992). · Zbl 0763.11042 · doi:10.3792/pjaa.68.94
[9] Rédei, L., and Reichardt, H.: Die Anzahl der durch 4 teilbaren invarianten der Klassengruppe eines beliebigen quadratischen Zahlkörpers. J. Reine Angew. Math., 170 , 69-74 (1934). · Zbl 0007.39602
[10] Scholz, A.: Über die Lösbarket der Gleichung \(t^2-Du^2=-4\). Math. Z., 39 , 95-111 (1934).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.